MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; SEAL

INTUITIVE SURGICAL, INC DA VINCI; SEAL
Model Number 470500-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy procedure, a black fragment from a universal seal came off and fell into the patient.The surgeon was about ¾ completed with the procedure when a piece of the universal seal was observed to have fallen off and was viewable in the patient anatomy.The surgeon was able to retrieve the broken piece with no injury or harm to the patient.The procedure was completed without further incident.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during the procedure, the universal seal was inspected and placed on the trocar, with no abnormalities observed at that time.The trocar, positioned in arm #4 (the surgeon's right arm), was exchanged multiple times for scissors, clips, and a needle holder instruments.It is unclear exactly when the fragment fell into the patient.The universal seal was in use for approximately 2 hours.The surgeon is uncertain what caused the piece to fall off.The port remained in place until the end of the procedure and functioned properly throughout the procedure, with no indication of a seal malfunction.The fragment was subsequently retrieved using a laparoscopic grasper, and all pieces were accounted for and confirmed at the completion of the procedure.Retrieval did not require any additional steps beyond standard practice.The operation was completed robotically, and no injury or complication resulted from the incident.The patient was discharged after 1¿2 days postoperatively, not as a result of the device issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the universal seal to perform failure analysis.The universal seal was found to have torn black rubber duckbill.The black rubber duckbill was torn, and although a piece was returned with the seal, some fragments may still be missing, indicating that a portion could have detached from the seal.

Brand Name
DA VINCI
Common Device Name
SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24955873
Report Number2955842-2026-21729
Device Sequence Number15975714
Product Code GCJ
UDI-Device Identifier10886874116408
UDI-Public(01)10886874116408(10)K15260211
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K181395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse Practitioner
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470500-14
Device Catalogue Number470500
Device Lot NumberK15260211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown